Complex Eigenvalue Bounds in Magnetoatmospheric Shear Flow. II

P. S. Cally, J. A. Adam

Research output: Contribution to journalArticleResearchpeer-review

7 Citations (Scopus)


A method discussed in Paper I (Cally, 1983) for determining complex eigenvalue bounds for second-order ordinary differential systems is applied to an isothermal, perfectly conducting, compressible, stratified medium permeated by a horizontal magnetic field and aligned shear flow. The magnetic field is chosen such that the Alfven velocity is everywhere constant. For this particular system, the eigenvalue bounds obtained are generally tighter than those obtained in Paper I, and an additional feature is that the bound on the maximum growth rate peaks at a finite value of horizontal wavenumber k, not as k+m, as is found in Paper I.

Original languageEnglish
Pages (from-to)57-67
Number of pages11
JournalGeophysical & Astrophysical Fluid Dynamics
Issue number1
Publication statusPublished - 1 Jan 1983

Cite this